MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145039P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, about half a year had passed since the patient¿s catheter was placed.Although no procedure (operation) was performed that applied non-human force (loads), such as the use of forceps, hub breakage (cracks can be visually confirmed) occurred during dialysis treatment.A crack was observed in the connector.There was no leak.Tego was not used.Closed plugs were used to loosen and tighten the connection.Nothing unusual was observed on the device prior to use.No other products are being utilized with the device.No other visible defects/damages were found on the product.Alcohol was the cleaning agent that was typically utilized to clean the catheter in its entirety.Sepsiderm was not used to clean the catheters.There was no protocol change for cleaning agents.The patient was not using any type of cleaning agents or antibiotics on the catheter.The intervention/treatment and remedial action required as a result of the event were catheter removal and insertion.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6, h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that one catheter had visible signs of use.There were no cracks present on the bifurcate hub, however, cracks were spotted on both the arterial and the venous luer adapters.It was reported that the device was cracked, broken or leaking.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, about half a year had passed since the patient¿s catheter was placed.Although no procedure (operation) was performed that applied non-human force (loads), such as the use of forceps, hub breakage (cracks can be visually confirmed) occurred during dialysis treatment.There was no leak.Tego was not used.Closed plugs were used to loosen and tighten the connection.Nothing unusual was observed on the device prior to use.No other products are being utilized with the device.No other visible defects/damages were found on the product.Alcohol was the cleaning agent that was typically utilized to clean the catheter in its entirety.Sepsiderm was not used to clean the catheters.There was no protocol change for cleaning agents.The patient was not using any type of cleaning agents or antibiotics on the catheter.The intervention/treatment and remedial action required as a result of the event were catheter removal and insertion.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22096611
Report Number1282497-2025-00351
Device Sequence Number7866349
Product Code MSD
UDI-Device Identifier10884521158023
UDI-Public10884521158023
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145039P
Device Catalogue Number8888145039P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown